Louisiana, 2016

Damaging Winds in Louisiana, July 14 to 15, 2016

July 14 to 15, 2016 · NWS JAN · 10 events in 7 counties and zones

A complex of showers and thunderstorms tracked southeast across the region during the evening hours on the 14th. These brought severe weather in the form of damaging winds to much of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$148,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A complex of showers and thunderstorms tracked southeast across the region during the evening hours on the 14th. These brought severe weather in the form of damaging winds to much of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 4:18 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 14, 4:18 PM CST, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
518 PM CDT THU JUL 14 2016

.UPDATE...MCS currently over Central AR is showing no signs of
losing steam and is currently on track to reach the NW corner of the
CWA between 7 and 8 pm. Forecast for tonight has ben overhauled to
significantly increase POPs across the Delta. HWO/graphics have been
revised to add a limited threat generally north of I-20 and an
elevated threat across much of the Delta. Damaging winds will be the
main concern, but there have been a few deeper cores capable
of producing severe hail. Updated products have already been shipped.
/DL/

&&

.DISCUSSION... /Issued at 400 PM CDT THU JUL 14 2016/
SHORT TERM... The storms across our northern counties dissipated
as the shortwave helping to develop the activity shifted northeast
of Mississippi. Local radars this afternoon had scattered storms
mainly southeast of a Natchez to Meridian line. This activity will
continue into the early evening hours before dissipating. Microburst
potential with these storms were lower so have pulled mention of
severe storms from our HWO. Additional rain chances are possible
tonight from the northwest. Afternoon water vapor imagery/RAP
analysis had a second shortwave topping the large 594dam ridge over
the southern plains.
This shortwave was helping develop a complex of storms moving east
into western Arkansas. As the mid level ridge continues to weaken
tonight the complex of storms may move more to the southeast and
toward our northwest zones. A few strong storms can not be ruled out
especially over our northwest most zones but the complex is expected
to weaken as it enters our CWA later this evening. Wl still have a
moist airmass over our CWA Friday along with lower heights and a
potential surface boundary left over from the storms tonight. Daytime
heating should lead to scattered to numerous coverage of storms by
afternoon. Cooler afternoon temperatures are expected areawide. The
warmest temperatures will be in our west where the lowest pops will
be carried. A storm or two with strong gusty winds will be possible
Friday as well. /22/

LONG TERM...
Saturday through Wednesday...At the beginning of the period a large
ridge, centered over northern old Mexico, will extend over the
southern CONUS and out into the Atlantic. A weakness in the ridge
will exist over the lower MS valley/TN valley where a weak cold front
will coincidentally be located. With convergence along the frontal
boundary, 6-7 c/km lapse rates, and PWs near 2 inches, believe a good
scattering of convection will result in the heat of the day.

From Sunday through the end of the period, the weak front will have
moved back north of the area as the mid/upper level ridging
continues. The increased warming aloft will have the affect of
hindering convective possibilities for the majority of the area,
with southeast sections having the best, albeit slight, chances if
any system can pass on the periphery of the ridge.

Meanwhile, temperatures will become quite hot, especially over the
ArkLaMiss Delta region where any afternoon convection will be hard
to come by. It is in these areas that maximums will steadily rise
each afternoon through the mid 90s into the upper 90s by
Tuesday/Wednesday with heat indices around 105. /26/

&&

.AVIATION...
Isolated to scattered storms are developing across portions of the
area this afternoon thanks to daytime heating and an outflow boundary
dropping east southeast through the northeast corner of the region. A
few storms could be intense, producing gusty winds and frequent
lighting. Some small hail will be possible with the a storm or two as
well. If convection is observed on station, flight categories could
be briefly reduced to IFR status due to degraded visibilities and
ceiling heights. Convection should begin to wane in coverage and
intensity after sunset this evening.  /19/

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

DL/22/26/19
Hazardous weather outlook, Jul 14, 4:58 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU JUL 14 2016

ARZ074-075-MSZ018-019-025-026-034-035-152300-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-
HUMPHREYS-
558 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO THE ARKLAMISS DELTA
AREA THIS EVENING. DAMAGING WIND GUSTS AND HAIL TO QUARTER SIZE
WILL BE POSSIBLE THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ007>009-015-016-MSZ027>033-036>047-152300-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-
558 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE ALONG A LINE OF STORMS MOVING
INTO THE AREA LATER TONIGHT. DAMAGING WIND GUSTS AND HAIL TO QUARTER
SIZE WILL BE POSSIBLE THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ023>026-MSZ048>066-072>074-152300-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
558 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 14, 5:22 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT THU JUL 14 2016

MSZ038-039-150015-
NOXUBEE MS-WINSTON MS-
622 PM CDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOXUBEE AND EAST
CENTRAL WINSTON COUNTIES UNTIL 715 PM CDT...

AT 622 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VERNON...OR 10 MILES NORTHEAST OF NANIH WAIYA...MOVING EAST AT
15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MASHULAVILLE AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3293 8883 3315 8896 3317 8870 3293 8867
TIME...MOT...LOC 2322Z 268DEG 14KT 3306 8886

7
Special weather statement, Jul 14, 5:36 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU JUL 14 2016

MSZ050-150015-
SCOTT MS-
636 PM CDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT COUNTY UNTIL
715 PM CDT...

AT 636 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FORKVILLE...OR 10 MILES NORTH OF MORTON...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORKVILLE AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3239 8973 3249 8976 3254 8977 3258 8959
      3258 8958 3244 8956
TIME...MOT...LOC 2336Z 263DEG 13KT 3250 8971

7
Special weather statement, Jul 14, 6:21 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT THU JUL 14 2016

MSZ045-046-150115-
NESHOBA MS-KEMPER MS-
721 PM CDT THU JUL 14 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NESHOBA AND KEMPER
COUNTIES THROUGH 815 PM CDT...

AT 721 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF PAULETTE TO NEAR
DIXON. MOVEMENT WAS SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...NESHOBA...DE KALB...LIBERTY...FORESTDALE...DAMASCUS...
DIXON...HERBERT SPRINGS...HOUSE...BLUFF SPRINGS...BETHSAIDA...
ELECTRIC MILLS...SCOOBA AND TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3274 8837 3258 8897 3258 8917 3271 8927
      3293 8860 3293 8835
TIME...MOT...LOC 0021Z 328DEG 11KT 3289 8854 3268 8915

DL
Special weather statement, Jul 14, 6:32 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU JUL 14 2016

MSZ041-042-150100-
SHARKEY MS-YAZOO MS-
732 PM CDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO AND
SOUTHEASTERN SHARKEY COUNTIES THROUGH 800 PM CDT...

AT 732 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SPANISH FORT...OR 8 MILES SOUTH OF HOLLY BLUFF...MOVING
SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX AND SATARTIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL AND CENTRAL MISSISSIPPI.

LAT...LON 3282 9068 3275 9046 3253 9058 3255 9059
      3258 9065 3259 9066 3259 9068 3260 9069
      3262 9069 3262 9072 3263 9070 3264 9069
      3264 9071 3266 9073 3266 9079 3267 9081
TIME...MOT...LOC 0032Z 293DEG 10KT 3270 9073

LAMB
Local storm report, Jul 14, 6:50 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
07/14/2016                   ASHLEY             AR   TRAINED SPOTTER

            TREES WERE DOWNED DUE TO STRONG STRAIGHT LINE WINDS.

&&

DCOX
Special weather statement, Jul 14, 6:50 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT THU JUL 14 2016

MSZ044-050-150115-
LEAKE MS-SCOTT MS-
750 PM CDT THU JUL 14 2016

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS SOUTHERN
LEAKE AND NORTHERN SCOTT COUNTIES...

AT 749 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF SLOW
MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG THE LEAKE SCOTT
COUNTY BORDER...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HARPERVILLE...MADDEN...STEELE...FORKVILLE...HILLSBORO...TUSCOLA...
LUDLOW...WALNUT GROVE...SEBASTOPOL AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3247 8932 3238 8965 3259 8972 3269 8935
      3259 8932
TIME...MOT...LOC 0049Z 280DEG 12KT 3255 8944

LAMB

The radar

The Shreveport radar (KSHV), 189 km away, was scanning. The volume nearest the first event began at 00:55 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
July 14, 6:55 PM CST to 7:05 PM CST
Where
Morehouse County, 1.1 mi NE of Naff to Bonita
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
32.941, -91.906

Trees were blown down across northern portions of the parish.

Thunderstorm Wind, West Carroll

When
July 14, 7:25 PM CST to 7:40 PM CST
Where
West Carroll County, 0.36 mi ESE of Fiske to 0.9 mi SW of Oak Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.877, -91.495

Trees were blown down throughout the parish, including on Highways 585 and 589, and Bienz and Pull Tight Roads. Several sheds were toppled and damaged throughout the parish.

Thunderstorm Wind, East Carroll

When
July 14, 7:30 PM CST to 7:50 PM CST
Where
East Carroll County, 4.47 mi NW of Bowie to 0.99 mi SSE of Lake Providence
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.786, -91.334

Trees and power lines were blown down across the parish.

Thunderstorm Wind, Richland

When
July 14, 7:40 PM CST to 7:53 PM CST
Where
Richland County, 1.03 mi NW of Rayville to 3.12 mi NE of Dehlco
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.492, -91.760

Trees and power lines were blown down throughout the parish.

Thunderstorm Wind, Madison

When
July 14, 8:00 PM CST
Where
Madison County, 8.43 mi S of Altoona
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.330, -91.473

A tree was down at Pilgreen Vail Road near Highway 577. Another tree fell on a power line on Highway 577.

Thunderstorm Wind, Franklin

When
July 14, 8:05 PM CST
Where
Franklin County, 3.62 mi NE of Liddieville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.170, -91.810

A tree was down on a power line on Moss Road.

Thunderstorm Wind, Franklin

When
July 14, 8:25 PM CST
Where
Franklin County, 1.37 mi N of Wisner
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.000, -91.673

Two trees were blown down on Highway 875 in Wisner.

Thunderstorm Wind, Catahoula

When
July 14, 8:55 PM CST
Where
Catahoula County, 0.59 mi E of Harrisonburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.770, -91.820

A tree was down across a road in Harrisonburg.

Thunderstorm Wind, Catahoula

When
July 15, 4:00 PM CST
Where
Catahoula County, 0.67 mi SSW of Leland
Measured
48 kt (55 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
31.821, -91.724

A few trees were blown down in the Leland area.

Thunderstorm Wind, Catahoula

When
July 15, 4:05 PM CST
Where
Catahoula County, Jonesville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.620, -91.830

A power line was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641494, 641495, 641497, 641498, 641499, 641500, 641501, 641503, 642031, 642032.